MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of pipeline device that failed to open and was found damaged.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm located in the c6 segment of the internal carotid artery.The aneurysm dimensions reported was a max diameter of 4.9mm and a 3.9mm neck diameter.The landing zone (artery size) was 4.3mm distal and 4.8mm proximal.It was noted the patient's vessel tortuosity was moderate.The angiographic post-procedure result was the vessel condition was good, with no rupture and no significant stenosis.It was reported that based on the vessel diameter, the operator selected a 4.75-20ped.After the 90 cm cerebase da and 115 cm 5f navien with the phenom 27 microcatheter were positioned appropriately, the ped was prepared according to the instructions for use and fully hydrated, then advanced to the straight segment of the middle cerebral artery.Retraction of the phenom 27 microcatheter was initiated to deploy the ped.During deployment, it was noted that the distal tip end of the ped did not open.Further deployment with repeated push¿pull maneuvers was attempted; however, the distal tip end remained unopened.The ped was then completely retrieved into the phenom 27 microcatheter and repositioned to the proximal posterior communicating artery for in situ deployment.Despite pushing the delivery wire, the distal tip end of the ped still failed to open.After removal from the body, the distal tip end of the ped was found to be frayed.The device was replaced.The pipeline was not used for an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a cerebase da 90 cm sheath, 5f navien 115cm guide catheter, phenom27 microcatheter, and a stryker synchro2 standard 0.014 in × 200 cm micro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The cause of the event was not determined.No causes or contributing factors for the failure to open and fraying were identified.The pipeline had not been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24568323
Report Number2029214-2026-00407
Device Sequence Number20928840
Product Code OUT
UDI-Device Identifier00763000449476
UDI-Public(01)00763000449476(17)280916(10)D065936
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD065936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/13/2026
04/21/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/07/2026
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale